Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 24, NWS Pueblo, CO

May 27, 200621 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 27, 2006, 3:47 AM MDT for 21 counties in Colorado. It took effect at May 28, 2006, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 3:47 AM MDT (09:47 UTC)
In effect from
May 28, 2006, 9:00 AM MDT
Expired
May 28, 2006, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
All 21 counties

Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
4732 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 270947
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT SAT MAY 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY
TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL
FUELS...

...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY
WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY. A
WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE
TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY.
UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM
APPROACHES LATER TODAY AND SUNDAY.

COZ220>237-280200-
/O.UPG.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
/O.NEW.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
/O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
347 AM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING. 

ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO 30
MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH MINIMUM
HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...AND
LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL CREATE
EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND EVENING. IF
FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A
LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT
TO THE WEATHER CONDITIONS IS ANTICIPATED LATE SATURDAY NIGHT.
HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL DEVELOP QUICKLY...EXCEPT
THE WINDS MAY BE EVEN STRONGER. POTENTIAL WIND GUSTS ARE FORECAST
TO BE UP TO 50 MPH. THERE WILL BE THE LIKELIHOOD OF DANGEROUS
WILDFIRE CONDITIONS ON SUNDAY...IF FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

METZE
6 follow-up statements
000 
WWUS85 KPUB 272048
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SAT MAY 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY
WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS...

...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF
5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO
VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY.
A WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE
TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY.
UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM
APPROACHES LATER TODAY AND SUNDAY.

COZ220>237-280300-
/O.CON.KPUB.FW.W.0023.000000T0000Z-060528T0300Z/
/O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
248 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY. 

ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO
30 MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH
MINIMUM HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF
6...AND LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL
CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND
EVENING. IF FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO
BECOME A LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR
IMPROVEMENT TO THE WEATHER CONDITIONS IS ANTICIPATED LATE
SATURDAY NIGHT. HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL
DEVELOP QUICKLY...EXCEPT THE WINDS MAY BE EVEN STRONGER.
POTENTIAL WIND GUSTS ARE FORECAST TO BE UP TO 50 MPH. THERE WILL
BE THE LIKELIHOOD OF DANGEROUS WILDFIRE CONDITIONS ON SUNDAY...IF
FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 280236
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MDT SAT MAY 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG
TERM DROUGHT...AND CRITICALLY DRY FUELS...

...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5
OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG
WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR THIS EVENING...AND FOR SUNDAY. A WEATHER SYSTEM
CROSSING THE GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO TONIGHT
THROUGH SUNDAY...BRINGING VERY DRY AIR AND STRONG WINDS TO THE
REGION.

COZ220>237-280345-
/O.CON.KPUB.FW.W.0023.000000T0000Z-060528T0300Z/
/O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
836 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY.

SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE THIS EVENING. THE WINDS COMBINED WITH MINIMUM HUMIDITY
VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...LONG TERM
DROUGHT...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE WILDFIRE
POTENTIAL THROUGH THIS EVENING. IF FIRES START... THE WILDFIRE
WILL HAVE THE POTENTIAL TO BECOME A LARGE PLUME DOMINATED FIRE. A
VERY BRIEF LULL AND MINOR IMPROVEMENT TO THE WEATHER CONDITIONS IS
ANTICIPATED LATER TONIGHT.

ON SUNDAY CRITICAL FIRE CONDITIONS WILL DEVELOP QUICKLY AND THE
WINDS MAY BE EVEN STRONGER. WIND GUSTS ARE FORECAST TO BE UP TO
50 MPH AND THIS WILL INCREASE THE LIKELIHOOD OF DANGEROUS
WILDFIRE CONDITIONS IF A FIRE STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 280343
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
943 PM MDT SAT MAY 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG
WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS...

...A RED FLAG WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...UNTIL 9 PM MDT SATURDAY EVENING FOR HAINES INDICES OF
5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG
WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS...HAS BEEN
ALLOWED TO EXPIRE...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR SUNDAY...AND EXPIRED THE RED FLAG WARNING THAT WAS
IN EFFECT UNTIL 9 PM MDT SATURDAY.  A WEATHER SYSTEM CROSSING THE
GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO TONIGHT THROUGH
SUNDAY...BRINGING VERY DRY AIR AND STRONG WINDS TO THE REGION.

COZ220>237-281945-
/O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
943 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY.

THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM MDT
SATURDAY HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS
MUCH OF THE REGION...WINDS HAVE BEGUN TO DIE DOWN.  CONSEQUENTLY...
THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM SATURDAY
HAS BEEN ALLOWED TO EXPIRE.

ON SUNDAY...RED FLAG CONDITIONS WILL REDEVELOP QUICKLY.  SUSTAINED
WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH COMBINED WITH
MINIMUM HUMIDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF
6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS WILL CREATE
EXPLOSIVE WILDFIRE POTENTIAL. IF FIRES START...THEY WILL HAVE THE
POTENTIAL TO BECOME LARGE AND PLUME DOMINATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY
FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 280937
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
337 AM MDT SUN MAY 28 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF
5...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG
WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR SUNDAY. VERY DRY CONDITIONS...STRONG WINDS WILL BE
FOUND ACROSS THE AREA TODAY AND THIS EVENING...LEADING TO CRITICAL
FIRE WEATHER CONDITIONS.

COZ220>237-290145-
/O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
337 AM MDT SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

TODAY THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 35 MPH
WITH STRONGER GUSTS...RELATIVE HUMIDITIES OF LESS THAN 15
PERCENT...HAINES INDICES OF 5...LONG TERM DROUGHT CONDITIONS...AND
CRITICALLY DRY FUELS...WILL CREATE EXPLOSIVE WILDFIRE POTENTIAL.  
IF FIRES START...THEY WILL HAVE THE POTENTIAL TO BECOME LARGE AND
PLUME DOMINATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY
FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 282045
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SUN MAY 28 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5...
RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG
TERM DROUGHT...AND CRITICALLY DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR SUNDAY. VERY DRY CONDITIONS...STRONG WINDS WILL BE
FOUND ACROSS THE AREA THROUGH THIS EVENING...LEADING TO CRITICAL
FIRE WEATHER CONDITIONS.

COZ220>237-290300-
/O.CON.KPUB.FW.W.0024.000000T0000Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
245 PM MDT SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH
STRONGER GUSTS...RELATIVE HUMIDITIES OF LESS THAN 15
PERCENT...HAINES INDICES OF 5...LONG TERM DROUGHT CONDITIONS...
AND CRITICALLY DRY FUELS...WILL CONTINUE TO CREATE EXPLOSIVE
WILDFIRE POTENTIAL THIS AFTERNOON AND EARLY EVENING. IF FIRES DO
START...THEY WILL HAVE THE POTENTIAL TO BECOME LARGE AND PLUME
DOMINATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY
FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 290315
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT SUN MAY 28 2006

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...UNTIL 9 PM MDT THIS EVENING...HAS BEEN ALLOWED TO
EXPIRE...

.WIND SPEEDS ARE DECREASING ACROSS SOUTHERN COLORADO AND
RELATIVE HUMIDITIES ARE STARTING TO INCREASE. CONSEQUENTLY...
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

COZ220>237-290415-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-060529T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
915 PM MDT SUN MAY 28 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DROPPED
BELOW CRITICAL LEVELS...AND RELATIVE HUMIDITIES ARE ON THE RISE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 26, 3:25 PM MDT, 12 hours 22 minutes earlier.

Area forecast discussion, May 26, 3:25 PM MDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR GRAMMAR IN LAST PARAGRAPH
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT FRI MAY 26 2006

.SHORT TERM...
(TONIGHT AND SATURDAY)

...FIRE WEATHER REMAINS MAIN CONCERN...

WATCHING SHORT WAVE OVER FOUR CORNERS AS IT MOVES INTO SOUTHWEST
MOUNTAIN AREA AND HIGH BASED SHOWERS AND THUNDERSTORMS OVER
MOUNTAINS.  WINDS PICKING UP OVER MOST AREAS AS RH NUMBERS FALL.
WEAK SHORT WAVE KICKING OFF ISOLATED HIGH BASED THUNDERSTORMS OVER
PIKES PEAK REGION.

TONIGHT AND SATURDAY...SHORT WAVE MOVES THROUGH WITH CLEARING SKIES
BEHIND IT. NOT VERY GOOD RH RECOVERY OVERNIGHT.  MODELS FAIRLY
CONSISTENT WITH SENSIBLE WEATHER FEATURES SO NOT MAKING MUCH
ADJUSTMENT TO CURRENT GRIDS. RED FLAG WARNING LOOKS GOOD FOR
SATURDAY AS WINDS ALOFT START TO INCREASE AHEAD OF WEST COAST UPPER
TROF. LEE SIDE SURFACE TROF MOVES TO EASTERN PLAINS AND WITH GOOD
SURFACE HEATING SHOULD MIX UP TO TAP INTO THOSE WINDS. THIS WILL SET
THE STAGE FOR CRITICAL TO EXTREME FIRE WEATHER CONDITIONS OVER ALL
OF THE FORECAST AREA. EASTERN PLAINS WILL FLIRT WITH SOME HIGHER DEW
POINTS ALONG THE EASTERN BORDER BUT WINDS WILL BE UP ESPECIALLY IN
THE AFTERNOON.  EITHER WAY WITH THE EXTREME FIRE DANGER IN PLACE
CONDITIONS WARRANT RED FLAG ISSUANCE. -WFF-

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

...FIRE WEATHER REMAINS THE MAIN CONCERN...

MORE HOT...DRY...WINDY CONDITIONS EXPECTED SUNDAY. FIRE WEATHER
WATCH REMAINS IN EFFECT THIS DAY...AS A STRONG SOUTHWESTERLY
UPPER LEVEL JETSTREAM CROSSES THE DISTRICT. IN FACT...CONDITIONS
ON SUNDAY COULD BE EVEN MORE EXTREME THAN ON SATURDAY...IF CURRENT
MODEL PROJECTIONS VERIFY.

NO FIRE WEATHER WATCH IN EFFECT FOR MONDAY YET. LOOKS LIKE A SHALLOW
COLD FRONT WILL BACK DOOR INTO EASTERN COLORADO SUNDAY NIGHT/MONDAY.
THIS WOULD BRING LIGHTER UPSLOPE WINDS...COOLER TEMPS...AND HIGHER
RH AIR TO THE EASTERN PLAINS. IT COULD TURN OUT THAT THE FRONT
WASHES OUT (DISSIPATES) BY AFTERNOON...IN WHICH CASE WE MAY NEED A
HIGHLIGHT. BUT NOT WARRANTED YET.

AFTER MONDAY...MUCH OF NEXT WEEK HAS THE WESTERN US UPPER RIDGE
POSITION JUST FAR ENOUGH WEST TO ALLOW SHALLOW UPSLOPE FLOW ON THE
PLAINS. THIS MAY MEAN SLIGHTLY COOLER TEMPS AND A SLIGHTLY BETTER
CHANCE FOR DAILY AFTERNOON AND EVENING THUNDERSTORMS ON THE
PLAINS. HOWEVER...CERTAINLY NOTHING THAT WOULD HELP OUR DROUGHT
SITUATION ANY. IT ALL LOOKS PRETTY ISOLATED AND PRETTY LIGHT AT
THIS POINT.

HYDRO-WISE...THE ARKANSAS IS FLOWING. FLOWS ARE AT THEIR HIGHEST
LEVELS SO FAR THIS SEASON. WE PRESENTLY HAVE A HYDROLOGIC STATEMENT
OUT FOR THE ARKANSAS RIVER AROUND CANON CITY...WHERE THE RIVER STAGE
IS AROUND A FOOT BELOW FLOOD STAGE.  CURRENT FLOWS ARE CURRENTLY
NEARING 3400 CFS. THE WATER IS FLOWING PRETTY FAST...AND CAUTION
IS DESERVED. REFER TO THE NWS PUEBLO WEB PAGE AT WEATHER.GOV/PUB
FOR A TOP NEWS OF THE DAY HEADLINE ON THE HIGH FLOWS. THE RIO
GRANDE CONTINUES TO FLOW FAST AS WELL. THE RIO GRANDE AT DEL NORTE
IS PRESENTLY RUNNING AROUND 3100 CFS...WHICH IS ABOUT 2 FEET BELOW
FLOOD. HIGH FLOWS WILL CONTINUE FOR A WEEK OR TWO MORE AS THE HIGH
ELEVATION SNOW CONTINUES TO RUN OFF. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-COZ221-
COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-
COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

RED FLAG WARNING FROM 9 AM TO 9 PM MDT SATURDAY FOR COZ220-
COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-
COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-
COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-
COZ237.

&&

21/50
Hazardous weather outlook, May 26, 6:45 AM MDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT FRI MAY 26 2006

COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
645 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH
CENTRAL AND SOUTHEAST COLORADO FROM 12 PM MDT THIS AFTERNOON TO 9
PM MDT THIS EVENING...

...RED FLAG WARNING IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH
CENTRAL AND SOUTHEAST COLORADO FROM 9 AM TO 9 PM MDT SATURDAY...

...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH
CENTRAL AND SOUTHEAST COLORADO FROM SUNDAY MORNING THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NEAR RECORD TEMPERATURES AND LOW HUMIDITIES WILL RESULT IN HIGH
FIRE DANGER THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO BE IN THE
90S OVER THE PLAINS AND IN THE 80S OVER THE HIGH VALLEYS...WHILE
RELATIVE HUMIDITIES FALL INTO THE LOW TEENS OR EVEN SINGLE DIGITS.
GUSTY WINDS IN THE LATE AFTERNOON WILL CONTRIBUTE TO THE HAZARD.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EARLY EVENING AS LOW PRESSURE MOVES INTO THE NORTHERN ROCKIES.
STORMS WILL DEVELOP OVER THE MOUNTAINS LATE THIS AFTERNOON AND MOVE
TO THE ADJACENT PLAINS EARLY THIS EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING. LITTLE RAINFALL IS
EXPECTED TO ACCOMPANY THE STORMS...WHICH WILL ADD TO THE THREAT OF
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY SATURDAY AFTERNOON
AND EVENING...AND AGAIN POSSIBLE ON SUNDAY AFTERNOON AND EVENING. THE
COMBINATION OF LONG TERM MODERATE TO SEVERE DROUGHT STRESS
FUELS...VERY LOW DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE
TEMPERATURES...UNSTABLE AIRMASS...AND BREEZY TO WINDY CONDITIONS
COULD LEAD TO ERRATIC AND DANGEROUS FIRE WEATHER CONDITIONS
SATURDAY AND SUNDAY.

THERE WILL BE A LOW PROBABILITY FOR THUNDERSTORMS SUNDAY AROUND
THE CONTINENTAL DIVIDE...AND OVER THE MOUNTAINS AND ADJACENT
PLAINS MONDAY THROUGH WEDNESDAY. THE MAIN THREAT FROM ANY
THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN
1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ROSE/METZE

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.